HI I know how you feel, exactly the same thing happened to me out of the blue, now my life seems to have disappeared. I am on medication and it is making me really sick, I know its still early days yet, but everything is so out of control. The goods news is that with medication and relaxation it is manageable although I am not at that point yet. I have never been a good sleeper and thats a big part of the problem. My psychologist tells me to see the fear and deal with it, I know it helps with the breathing exercises especially if you can feel a panic attack coming on. Medication is not designed to be taken forever its just part of the healing process. I tried desperately to do it on my own which only made my anxiety so much worse in the end, now I am on 100mg of Luvox but my system is really fighting it, my doctor told me to cut in down to 50mg. I will make a decision tonight before I take it. Good luck hang in there, everyone tells me it gets better.
Hey! Glad to hear I'm not the only one. My Dr. said that all of the stuff that recently happened in the past 7 months of my life could of hit me now... just kinda snuck up on me. The pressure of being a new dad, losing my grandma, and being the only parent working. I may not be able to say "That's what's bothering me!" But it very well could be all of those together just creeping up on me... or my brain is just off balance really bad. lol. Right now at this moment, I'm feeling pretty good. Just talking about it makes me feel better, and realizing that its anxiety I think cures 50% of the problem. Anxiety is an evil thing! lol. I hope you get better! Sounds like youre on a lot higher dosage than I am.
I see you said you've always had a problem with sleeping, but me on the other hand, up until a couple of months ago, I NEVER had a problem sleeping. I loved sleeping! I could sleep for 12 hours at a time! lol. So its very strange. But I think I'm healing and I've got a great family thats very supportive. Although sometimes you have those family members who dont understand and keep saying things like "Oh its all in your head. Just quit worrying!". That's the worst thing to hear.
Well I hope to talk to ya again! Sounds like youre on your way to recovery! =)
And just keep saying that you are going to get better and you will. =)
Is it true your body can try an fight it off? Maybe that explains my gland getting soar.
Take care. =)
I have experienced anxiety and depression. Recently I came to know that I had experienced similar symptoms when I was a child when I was prescribed hydrocodone by different doctors one as a capsules/syrup and another as ear drops. I developed anxiety, could not sleep, dreams scared me, felt generally scared, felt bad for all the bad things I had done in the past such as squabbling with my neighbour's 10 year old (I was 11years at the time :) It took me a long time to get past all this.
Im not even remotely comparing your case with mine, they might as well be very different but reading posts and others' experiences helped me and I just want to share some of what I did to help me with this problem.
1. Read a lot of on brain structure, brain chemicals incolved in moods etc etc. Try to let your family know that it is not all just emotional but there are physiological reasons for your condition.
2. Talk to yourself in the mirror, say everything is fine, that life couldnt be better.
3. Feel the anxiety leave when you shower through your fingers and toes.
4. Force yourself to laugh and jokes and non-jokes. You laugh when you are happy, conversely, you also feel happy when you laugh. Force yourself to laugh/smile for everything.
5. Over-eat and eat only nutritious food. Cut down on sugar, absolutely no alcohol, no tobacco, no coffee/tea, no chips, no soda.
6. Eat comfort foods. Apple, almonds, peanut butter, spinach, greens, salads, good-protein. Take a vitamin tablet. drink lots of water and juice.
7. Do things slowly on purpose. Dont walk down the stairs while putting on your shirt buttons, put on your shirt buttons, get dressed and then walk down the stairs. Do ONLY one thing at a time.
8. Exercise. Walk, sweat, life weights, bike.
9. It is winter now, get those few rays of sun on your face. Dont wear sunglasses if you dont really have to. Make your interior lights brighter.
10. Seek medical help from your doc and he may prescribe you some anxiety/mood tablets. My doc wanted to prescribed me those tablets without even listening to me completely, so I did not take that medication. But nothing wrong if you do. See a psychologist
11. Dont make money decisions that can wait. Remember, this is not the right time to donate!
12. Make a chart- compare your anxiety from a week earlier to now. One usually feeld the condition is persisting but if you really think a week from now, though some anxiety may remain (and make you feel like it is not improving) you will notice that it is not half as bad as when it started.
13. Dont sleep too much, even when you are not experiencing anxiety.
I am not trying to trivialize your feelings and I know first hand how difficult it may be to eat well and convince yourself to exercise and how difficult it would be to smile and talk to yourself in the mirror. Nor am I trying to pretend like an expert in this area. Im just trying to share what worked for me but certainly seek better people to help.
But, believe, believe, you will get better. It got better for me and it will get better for you!
Nice to meet you...Chris..i have GAD ..so i know what you're going thru....it seems to me,this all started when your grandma pass away..and having your first child..btw good luck...when anxiety and stress builds up it could be for a few weeks ,months or years..nobody knows for sure...maybe to many things going on with your life all at once,sometimes the mind is overloaded.....you're young and maybe you're thinking of the future..you know with a new baby,takes alot out of the parents...ok..when you feel you're getting stress out...one thing i do...get yourself a brown paper bag,and breath in and out into the bag..what we call venting..good luck...Nick.....
Thank you for responding.
Yeah I've always seemed to be a worry wart since I was a little child. Everything bothered me more than it would your average joe. I was always worrying about dieing or a tornado coming when the weather got bad. But my grandpa was like that too. Always a worrier. And I think it does run in the family and it can be genetic. But I also do believe it can be controlled.
I will take your advice! And try those 13 steps! =)
I appreciate it.
May I ask, were you medicated at all at any time?
And if you were, how long were you medicated, and how did you taper off.
I hear that your anxiety can come back 10X worse if you come off your
meds. But then again, when a worry wart like me reads something like that
It gets transplanted in my head pretty easily.
I'm gonna look into natural ways to cure anxiety and natural supliments to help
seritonin.. while I go off my meds at some point.
Talk to ya later! Thanks again for listening! =)
Hey Nick! Thanks for the response! Im actually doing REALLY REALLY good now! I dont know if its the lexapro or what... but it doesnt matter.. I'm feeling back to my good old self again. =) I'm thinking about going off the lexapro already since my work is letting me take a month off this january. work gets really slow here in my town in january. tourism industry. but im also worried what if my anxiety comes back after coming off of it? see.. there i go again worrying haha. maybe ill just stay on it for a while. =) peace out! nice to meet you!
It doesn't make sense when it hits you out of nowhere like that. I feel for ya man-looking for reasons and all you get is an anti-depressant and a benzo. One minute your fine and bam the next minute your not. It really makes no sense but it is happening to so many people all the time.
sorry to hear about you,its hard to over come anxeity.but you can!!
i was interrested in where your cramps where located and how sever?
After about one year on my blood pressure medication, my BP rate was normal. So I said to the doctor - now that my blood pressure is normal, I won't need to take my medication any more. Her reply - you will need to continue taking the medication. The fact your BP rate is normal tells me the medication is working. I suspect the same is true with your SSRI. If I am correct, when the medication is too high or the wrong prescription (or you don't need it anymore), you will feel agitated and hyper. So, if you are planning to lower your dose, you really need to discuss this with your doctor. Going off some SSRI's too quickly or too soon can cause very negative and unpleasant side effects.